Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 14, NWS Denver/Boulder, CO

June 15, 202012 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 15, 2020, 3:54 PM MDT for 12 counties in Colorado. It took effect at Jun 16, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2020, 3:54 PM MDT (21:54 UTC)
In effect from
Jun 16, 2020, 12:00 PM MDT
Expired
Jun 16, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Denver radar (KFTG), 36 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3926 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS85 KBOU 152154
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
354 PM MDT Mon Jun 15 2020

...HOT AND WINDY THE NEXT TWO AFTERNOONS...

.Hot weather and windy conditions in the afternoons will cause
very high fire danger across portions of eastern Colorado in areas
that have not had much recent rainfall. The winds will be
strongest on the plains and in the southern Front Range foothills on
Tuesday afternoon, along with humidities of 10 to 15 percent. On
Wednesday, the winds will not be as strong, but it will be drier,
with humidities as low as 8 percent. In the areas with greener
grass, there is still potential for fires to move quickly due to
the wind, but the fuel moisture will reduce this potential.

COZ247-161100-
/O.UPG.KBOU.FW.A.0008.200616T1800Z-200617T0200Z/
/O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
/O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
Southeast Elbert County Below 6000 Feet/South Lincoln County-
354 PM MDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
247...SOUTHERN LINCOLN AND SOUTHEAST ELBERT COUNTIES...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 247...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been
issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE
HUMIDITY is in effect from Wednesday afternoon through Wednesday
evening.

* Affected Area...Fire Weather Zone 247.

* Winds...South 15 to 25 mph with gusts up to 40 mph on Tuesday.
  South 10 to 20 mph with gusts to 30 mph on Wednesday.

* Timing...Winds will peak in the mid to late afternoon. 
  Conditions will improve in the evening.

* Relative Humidity...As low as 12 percent Tuesday and 8 percent
  Wednesday.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ246-161100-
/O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
/O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
354 PM MDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
246...NORTHERN LINCOLN AND NORTHEAST ELBERT COUNTIES... 

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR ZONE 246...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Tuesday. A Fire Weather Watch has also been
issued. This Fire Weather Watch FOR WIND AND LOW RELATIVE
HUMIDITY is in effect from Wednesday afternoon through Wednesday
evening.

* Affected Area...Fire Weather Zone 246.

* Winds...South 15 to 25 mph with gusts up to 40 mph on Tuesday.
  South 10 to 20 mph with gusts to 30 mph on Wednesday.

* Timing...Conditions will be worst in the afternoons, and improve
  in the early evening hours.

* Relative Humidity...As low as 13 percent on Tuesday and as low
  as 8 percent Wednesday.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-161100-
/O.UPG.KBOU.FW.A.0008.200616T1800Z-200617T0200Z/
/O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
354 PM MDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 216...THE SOUTHERN
FRONT RANGE FOOTHILLS...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zone 216.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Timing...Winds will peak in the mid to late afternoon. 
  Conditions will improve in the evening.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ244-248>251-161100-
/O.NEW.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
Morgan County-Logan County-Washington County-Sedgwick County-
Phillips County-
354 PM MDT Mon Jun 15 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 244 AND 248 THROUGH
251...THE NORTHEAST COLORADO PLAINS...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Tuesday.

* Affected Area...Fire Weather Zones 244...248...249...250 and 
  251.

* Winds...South 15 to 25 mph with gusts up to 40 mph.

* Timing...Conditions will be worst in the afternoon and improve
  during the early evening.

* Relative Humidity...As low as 12 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-161100-
/O.NEW.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
Central and Southeast Park County-
354 PM MDT Mon Jun 15 2020

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONE
214...SOUTH PARK...

The National Weather Service in Denver has issued a Fire Weather
Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from
Wednesday afternoon through Wednesday evening.

* Affected Area...Fire Weather Zone 214.

* Winds...Southwest 10 to 15 mph with gusts up to 25 mph.

* Timing...Conditions will be worst Wednesday afternoon and
  improve Wednesday evening.

* Relative Humidity...As low as 11 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

RJK/Gimmestad
3 follow-up statements
275 
WWUS85 KBOU 160949
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
349 AM MDT Tue Jun 16 2020

...HOT AND WINDY TODAY AND WEDNESDAY...

.Hot weather and windy conditions will cause critical fire danger
across portions of eastern Colorado in areas that have not had 
much recent rainfall. The winds will be strongest on the plains 
and in the southern Front Range foothills this afternoon, along 
with humidities of 10 to 15 percent. On Wednesday, the winds will
not be as strong, but it will be drier, with humidities as low as
8 percent. In the areas with greener grass, there is still 
potential for fires to move quickly due to the wind, but the fuel 
moisture will reduce this potential.

COZ246-247-161800-
/O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
/O.CON.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
349 AM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 246...NORTHERN LINCOLN AND NORTHEAST ELBERT COUNTIES...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ZONE 246...

* Affected Area...Fire Weather Zones 246 and 247.

* Winds...South 15 to 25 mph with gusts up to 40 mph this
  afternoon. Winds gusts up to 30 mph Wednesday afternoon.

* Timing...Conditions will be worst in the afternoons, and 
  improve in the early evening hours.

* Relative Humidity...As low as 10 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-244-248>251-161800-
/O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
349 AM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE ZONES
244 AND 248 THROUGH 251...THE NORTHEAST COLORADO PLAINS...

* Affected Area...Fire Weather Zones 216...244...248...249... 
  250 and 251.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Timing...Conditions will be worst in the afternoon and improve 
  during the early evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-161800-
/O.CON.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
Central and Southeast Park County-
349 AM MDT Tue Jun 16 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE ZONE 214...SOUTH PARK...

* Affected Area...Fire Weather Zone 214.

* Winds...Southwest 10 to 20 mph with gusts up to 30 mph.

* Timing...Conditions will be worst Wednesday afternoon and 
  improve Wednesday evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
196 
WWUS85 KBOU 161730
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
1130 AM MDT Tue Jun 16 2020

...HOT AND WINDY TODAY AND WEDNESDAY...

.Hot weather and windy conditions will cause critical fire danger
across portions of eastern Colorado in areas that have not had
much recent rainfall. The winds will be strongest on the plains
and in the southern Front Range foothills this afternoon, along
with humidities of 10 to 15 percent. On Wednesday, the winds will
not be as strong, but it will be drier, with humidities as low as
8 percent. In the areas with greener grass, there is still
potential for fires to move quickly due to the wind, but the fuel
moisture will reduce this potential.

COZ246-247-170200-
/O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
/O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/
/O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
1130 AM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN
COUNTIES...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN 
COUNTIES...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zones 246 and 247.

* Winds...South 15 to 25 mph with gusts up to 45 mph.

* Timing...Conditions will be worst in the afternoons, and 
  improve in the early evening hours.

* Relative Humidity...As low as 8 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ214-170200-
/O.UPG.KBOU.FW.A.0009.200617T1800Z-200618T0200Z/
/O.NEW.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/
Central and Southeast Park County-
1130 AM MDT Tue Jun 16 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...

The National Weather Service in Denver has issued a Red Flag
Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect
from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no
longer in effect.

* Affected Area...Fire Weather Zone 214.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Timing...Conditions will be worst Wednesday afternoon and 
  improve Wednesday evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-244-248>251-170200-
/O.CON.KBOU.FW.W.0014.200616T1800Z-200617T0200Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
1130 AM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST PLAINS OF
COLORADO...

* Affected Area...Fire Weather Zones 216...244...248...249... 
  250 and 251.

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Timing...Conditions will be worst in the afternoon and improve 
  during the early evening.

* Relative Humidity...As low as 10 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
632 
WWUS85 KBOU 170204
RFWBOU

URGENT - FIRE WEATHER MESSAGE
National Weather Service Denver/Boulder CO
804 PM MDT Tue Jun 16 2020

...HOT AND WINDY TODAY AND WEDNESDAY...

.On Wednesday, the winds will not be as strong, but it will be 
drier, with humidities as low as 8 percent. In the areas with 
greener grass, there is still potential for fires to move quickly 
due to the wind, but the fuel moisture will reduce this potential.

COZ246-247-171200-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/
/O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
804 PM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT
AND LINCOLN COUNTIES...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTIES...

* Affected Area...Fire Weather Zones 246 and 247.

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Timing...Conditions will be worst in the afternoons, and 
  improve in the early evening hours.

* Relative Humidity...As low as 7 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ216-244-248>251-170315-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-200617T0200Z/
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-Morgan County-
Logan County-Washington County-Sedgwick County-Phillips County-
804 PM MDT Tue Jun 16 2020

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NORTHEAST PLAINS OF COLORADO...

Continued gusty southeast winds up to 50 mph will continue across
the far northeast plains of Colorado this evening, however
humidity levels have risen to over 25 percent in most locales.
Therefore, will let the red flag warning expire for this evening. 

$$

COZ214-171200-
/O.CON.KBOU.FW.W.0015.200617T1800Z-200618T0200Z/
Central and Southeast Park County-
804 PM MDT Tue Jun 16 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTH PARK...

* Affected Area...Fire Weather Zone 214.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Timing...Conditions will be worst Wednesday afternoon and 
  improve Wednesday evening.

* Relative Humidity...As low as 11 percent.

* Impacts...Fires will start easily and spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 15, 10:56 AM MDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 15, 10:56 AM MDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1056 AM MDT Mon Jun 15 2020

.UPDATE...
Issued at 1038 AM MDT Mon Jun 15 2020

There is a batch of fairly dense clouds, mainly high clouds, over
the western and northwestern CWA at this time. There is some
smoke aloft as well. Will make some adjustments to the Sky and
Wind GFE grids based of actual data. Removed all the "haze" in the
GFE Weather grids, as haze is not expected to restrict visibility
to under 7 statue miles over the CWA for the rest of the first
period.

&&

.SHORT TERM...(Today and tonight)
Issued at 335 AM MDT Mon Jun 15 2020

Very dry and warm southwest flow aloft will persist today. A weak
and shallow push of slightly cooler air will arrive early this
morning from the northeast, but this will be long gone by the
afternoon as the hot and dry southwest flow allows for deep
mixing. Thus, expect high temperatures to be just as warm as
yesterday with all of the plains reaching the lower to mid 90s.
Some cirrus is lurking to our west and a bit of a mountain wave
cloud along the northern Front Range, but not enough cloud to
dampen temps any. We will see some very high based convection, but
no precipitation is expected given LCLs close to 19000 ft MSL.
However, can't rule out a stray microburst given dry adiabatic
profile to 500 mb. Finally, some haze is expected as a result of
several ongoing forest fires to our southwest, and supported by
the vertically integrated smoke from the HRRR Smoke model.

Southwest flow aloft will begin to increase late tonight as the
next upper level trough to our west advances slightly eastward.
This will enhance the downslope component in/near the Front Range
Foothills tonight, with temperatures possibly rising as we head
into the late night hours. Otherwise, a dry airmass and mostly
clear skies should allow for decent radiational cooling but low
temps still several degrees above normal.

.LONG TERM...(Tuesday through Sunday)
Issued at 335 AM MDT Mon Jun 15 2020

An upper level trough will begin moving eastward, from the nwrn
US on Tue, with increasing southwest flow aloft. At the sfc, a
lee trough will be over ern CO. The ECMWF continues to show some
tropical moisture moving into the area from New Mexico while the
GFS is further east. Still not sure which is the best solution so
will keep in low pops for high based aftn storms. Highs will
remain well above normal with readings in the mid to upper 90s
across nern CO. In addition, may continue to see hazy skies as
smoke from fires over AZ and swrn CO moves across.

On Wed, the upper level trough will move across the nrn Rockies with
west to southwest flow aloft.  There is very little moisture
embedded in the flow so it will be mainly dry with another day of
above normal temperatures.

For Wed night into Thu, a cold front will move across the area.
There is very little low level moisture behind this front on Thu
with a rather stable airmass in place. Thus tstm activity across
the plains looks low with only widely scattered storms over the
higher terrain. Highs will be cooler, as readings drop back to
seasonal levels.

By Fri, will see a gradual increase in low level moisture, across
the plains, with better instability. In addition, there could be
a few weak disturbances embedded in westerly flow aloft. Thus
should see a better chc of aftn and evening storms across the
plains. Highs will remain near seasonal levels.

Looking ahead to Sat, there remain some differences between the
ECMWF and GFS. The GFS has another cool front moving across, on
Sat, with increasing low level moisture while the ECMWF is much
drier and more stable. In addition, the GFS shows an upper level
trough moving across in WNW flow aloft while the ECMWF doesn't
show this feature. As a result, the ECMWF has warmer and drier
conditions, for Sat, while the GFS is cooler with a good chc of
storms. For now have gone with a blended solution and kept temps
near normal with a chc for storms.

For Sun, NW flow aloft will be over the area.  Once again the ECMWF
is dry and warmer while the GFS has a cooler and wetter solution in
place. Thus will continue to go with a blended solution for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1038 AM MDT Mon Jun 15 2020

Models she the northeast and easterly winds to become
southeasterly this afternoon and DIA. They also point to normal
drainage wind patterns to commence later this evening. There
should not be any ceiling issues at the big airport.

&&

.FIRE WEATHER...
Issued at 335 AM MDT Mon Jun 15 2020

For today, humidity values will be lower and dropping to around
10 percent in most areas. Fortunately winds will be lighter and
under criteria.

Fire danger will increase Tuesday and Wednesday due to increasing
wind and low humidity levels.  There also could be widely sct tstms
as well, Tue aftn, which will produce gusty winds and lightning
but little rainfall. At this time, the highest threat for fires
would be over South Park, the southern Foothills and across the
east central plains.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for COZ216-247.

&&

UPDATE.........RJK
SHORT TERM.....Barjenbruch
LONG TERM......RPK
AVIATION.......RJK
FIRE WEATHER...Barjenbruch/RPK
Hazardous weather outlook, Jun 15, 10:59 AM MDT, 4 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1059 AM MDT Mon Jun 15 2020

COZ030>051-161700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1059 AM MDT Mon Jun 15 2020

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Very warm temperatures can be expected today. Fire danger will be
elevated due to low humidity values, but winds will be lighter
than yesterday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Fire danger will increase on Tuesday and continue into Wednesday
as winds become stronger. There also will be a slight chance of
afternoon and thunderstorms on Tuesday.  The storms will produce
gusty winds but limited rainfall.

Cooler air will arrive on Thursday behind a cold front which
will bring a chance of thunderstorms to the area by Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:45 PM MDTSpecial Weather StatementBOULogan30 min
Jun 14, 11:06 PM MDTSpecial Weather StatementBOUSedgwick24 min
Jun 15, 3:54 PM MDTFire Weather WatchBOUElbert, Lincoln, Park20 hr

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.